Drug Interactions With Trimipramine
Trimipramine and Serotonin Syndrome
Several of the known interactions with trimipramine are related to a potentially dangerous group of symptoms known as serotonin syndrome. Such symptoms might include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Interactions With Trimipramine Explained
The following sections explain in detail the potentially negative interactions that can occur when trimipramine is combined with any of the drugs listed above.
Trimipramine may enhance the effects of alcohol. This can lead to an increased risk of suicidal thoughts and other trimipramine overdose symptoms. Make sure to talk with your healthcare provider about drinking alcohol while taking trimipramine.
Taking trimipramine with anticholinergic medications may cause increased side effects. Talk with your healthcare provider before using these medications together, as your dosages may need to be reduced. Since some of these types of medicines are found in over-the-counter medicines, do not treat yourself for the common cold, a cough, or allergies without first talking to your healthcare provider.
Taking trimipramine with arrhythmia medications can increase your risk of a dangerous arrhythmia called QT prolongation. Also, certain arrhythmia medications can raise the level of trimipramine in your blood, increasing your risk of side effects. Talk with your healthcare provider before taking these medications together.